Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 5, 2001, 3:59 PM EDT for Juniata County, Perry County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 5, 2001, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Juniata County, PA, Perry County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:36 PM EDT | Thunderstorm Wind 50 E | Ickesburg, PA | Trees were reported down in Ickesburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 052000
SVRCTP
PAC067-099-052045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN PENNSYLVANIA
JUNIATA COUNTY IN PENNSYLVANIA
* UNTIL 445 PM EDT.
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF BLAIN...OR 16 MILES SOUTH OF
LEWISTOWN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT...
RURAL SOUTHERN JUNIATA COUNTY.
RURAL WESTERN PERRY COUNTY.
RURAL CENTRAL PERRY COUNTY.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 4042 7780 4029 7762 4035 7737 4037 7718
4045 7734
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:45 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 1:45 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 PM EDT THU JUL 5 2001 ...WORK ZONES BY 315 PM... ...ZONES BY 345 PM... ...CHANGES... WILL KEEP CHC INTO THIS EVENING. WILL ADD CHC IN FOR FRIDAY IN FAR NE PART OF CWA. WILL ADD CHC IN SUNDAY FOR MDT GROUP. WILL CALL FOR DRY WEATHER FOR THU. WILL EDGE TEMPS UP A LITTLE ON EXTENDED PORTION. ...DISC... ...SHORT TERM... CHC OF SHOWER/STORM INTO THIS EVENING. VORTEX MAY KEEP A SHOWER ACROSS PARTS OF THE UPPER SUSQUEHANNA VALLEY ON FRIDAY...WITH QUITE A BIT OF CU/SC ELSEWHERE. REMAINS OF UPPER LAKES CONVECTION LIKELY TO CLIP NW PART OF CWA LATE FRIDAY NIGHT...AND INTO SW AREAS SAT AM. COULD SPREAD/FIRE UP AGAIN REST OF C PA SAT AFT...GIVEN STRONG WARM ADVECTION. HOWEVER... THICKNESS PATTERN WOULD SUGGEST BULK OF ACTION WOULD STAY TO THE WEST OF THE CWA. A FEW SHOWERS AND STORMS COULD LINGER INTO EARLY SUNDAY...AT LEAST LOWER SUSQUEHANNA VALLEY...THUS WILL PUT CHC IN THAT ZONE. ...LONG TERM... WEAK HIGH BUILDS IN LATE SUNDAY. COULD BE MORE ACTION ON WED/THU...BUT WILL KEEP DRY FOR NOW...AS TIMING WOULD BE TRICKY...GIVEN SCALE OF FEATURES AND THE AMT OF TIME INTO THE FUTURE. IN SIMPLE TERMS...NO MAJOR SHIFT IN PATTERN UNTIL AT LEAST LATE NEXT WEEK. JUST ABOUT ANYTIME...SOMETHING COULD DROP IN FROM THE NW. REALLY HARD TO SEE REAL COOL AIR...WILL ADJUST TEMPS UP SOME. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 66 min |
| Jul 5, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
| Jul 5, 3:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.